Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Hopf algebroids and H-separable extensions

Author: Lars Kadison
Journal: Proc. Amer. Math. Soc. 131 (2003), 2993-3002
MSC (2000): Primary 13B02, 16H05, 16W30, 46L37, 81R15
Published electronically: December 30, 2002
MathSciNet review: 1993204
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Since an H-separable extension $A \vert B$ is of depth two, we associate to it dual bialgebroids $S := \operatorname{End}{}_BA_B$ and $T := (A \otimes_B A)^B$over the centralizer $R$ as in Kadison-Szlachányi. We show that $S$ has an antipode $\tau$ and is a Hopf algebroid. $T^{\operatorname{op}}$ is also Hopf algebroid under the condition that the centralizer $R$ is an Azumaya algebra over the center $Z$ of $A$. For depth two extension $A \vert B$, we show that $\operatorname{End}{}_AA\otimes_B A \cong T \ltimes \operatorname{End}{}_BA$.

References [Enhancements On Off] (What's this?)

  • 1. G. Böhm and K. Szlachányi, A coassociative $C^*$-quantum group with nonintegral dimensions, Lett. Math. Phys. 35 (1996), 437-456. MR 97k:46080
  • 2. T. Brzezinski and G. Militaru, Bialgebroids, $\times_A$-bialgeras and duality, J. Alg., to appear. ArXiv: QA/0012164.
  • 3. Y. Doi and M. Takeuchi, Hopf-Galois extensions of algebras, the Miyashita-Ulbrich action, and Azumaya algebras, J. Algebra 121 (1989), 488-516. MR 90b:16015
  • 4. P. Etingof and D. Nikshych, Dynamical quantum groups at roots of $1$, Duke Math. J. 108 (2001), 135-168. MR 2002f:17019
  • 5. P. Etingof and A. Varchenko, Exchange dynamical quantum groups, Comm. Math. Phys. 205 (1999), 19-52. MR 2001g:17025
  • 6. D. Evans and Y. Kawahigashi, Quantum Symmetries on Operator Algebras, Oxford Univ. Press, New York, 1998. MR 99m:46148
  • 7. K. Hirata, Some types of separable extensions of rings, Nagoya Math. J. 33 (1968), 107-115. MR 38:4524
  • 8. K. Hirata, Separable extensions and centralizers of rings, Nagoya Math. J. 35 (1969), 31-45. MR 39:5636
  • 9. L. Kadison, New examples of Frobenius extensions, University Lecture Series 14, Amer. Math. Soc., Providence, 1999. MR 2001j:16024
  • 10. L. Kadison and D. Nikshych, Hopf algebra actions on strongly separable extensions of depth two, Adv. in Math. 163 (2001), 258-286.
  • 11. L. Kadison and D. Nikshych, Frobenius extensions and weak Hopf algebras, J. Algebra 244 (2001), 312-342. MR 2002i:16052
  • 12. L. Kadison and K. Szlachanyi, Bialgebroid actions on depth two extensions and duality, Adv. in Math., to appear.
  • 13. H. Kreimer and M. Takeuchi, Hopf algebras and Galois extensions of an algebra, Indiana Univ. Math. J. 30 (1981), 675-692. MR 83h:16015
  • 14. J.-H. Lu, Hopf algebroids and quantum groupoids, Int. J. Math. 7 (1996), 47-70. MR 97a:16073
  • 15. D. Nikshych, A duality theorem for quantum groupoids, in ``New Trends in Hopf Algebra Theory,'' Contemp. Math. 267 (2000), 237-243. MR 2002c:16052
  • 16. D. Nikshych and L. Vainerman, A characterization of depth $2$ subfactors of II${}_1$ factors, J. Func. Analysis 171 (2000), 278-307. MR 2000m:46129
  • 17. D. Nikshych and L. Vainerman, A Galois correspondence for actions of quantum groupoids on II$_1$-factors, J. Func. Analysis, 178 (2000), 113-142. MR 2001j:46102
  • 18. T. Onodera, Some studies on projective Frobenius extensions, J. Fac. Sci. Hokkaido Univ. Ser. I, 18 (1964), 89-107. MR 30:4790
  • 19. P. Schauenburg, Duals and doubles of quantum groupoids ($\times_R$-Hopf algebras), in: ``New trends in Hopf algebra theory,'' A.M.S. Contemp. Math. 267 (2000), 273-299. MR 2001i:16073
  • 20. K. Sugano, Note on separability of endomorphism rings, J. Fac. Sci. Hokkaido Univ. 21 (1971), 196-208. MR 45:3465
  • 21. M.E. Sweedler, The predual theorem to the Jacobson-Bourbaki theorem, Trans. A.M.S. 213 (1975), 391-406. MR 52:8188
  • 22. K. Szlachányi, Finite quantum groupoids and inclusions of finite type, Fields Inst. Comm. 30, Amer. Math. Soc., Providence, RI, 2001, 393-407. MR 2002j:18007

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 13B02, 16H05, 16W30, 46L37, 81R15

Retrieve articles in all journals with MSC (2000): 13B02, 16H05, 16W30, 46L37, 81R15

Additional Information

Lars Kadison
Affiliation: Matematiska Institutionen, Göteborg University, S-412 96 Göteborg, Sweden
Address at time of publication: Department of Mathematics and Statistics, University of New Hampshire, Durham, New Hamphsire 03824

Received by editor(s): January 11, 2002
Received by editor(s) in revised form: April 22, 2002
Published electronically: December 30, 2002
Additional Notes: The author thanks Tomasz Brzezinski and U.W.S. for discussions and a hospitable visit to Swansea in the fall of 2001, as well as NORDAG in Bergen for partial support.
Communicated by: Martin Lorenz
Article copyright: © Copyright 2002 American Mathematical Society

American Mathematical Society